Alert archive / Idaho / Frost Advisories in 2005

Frost Advisory 2, NWS Pocatello, ID

September 25, 2005

NWS Pocatello, ID issued this frost advisory at Sep 25, 2005, 3:01 PM MDT. It took effect at Sep 26, 2005, 12:00 AM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Sep 25, 2005, 3:01 PM MDT (21:01 UTC)
In effect from
Sep 26, 2005, 12:00 AM MDT
Expired
Sep 26, 2005, 9:00 AM MDT
In force
9 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPIH 252101
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
301 PM MDT SUN SEP 25 2005

...COLD TEMPERATURES OVERNIGHT TONIGHT...

.CLEARING SKIES TONIGHT WILL ALLOW TEMPERATURES TO DROP TO AROUND
OR BELOW THE FREEZING MARK IN PORTIONS OF THE SNAKE RIVER VALLEY.

IDZ021-261115-
/X.UPG.KPIH.FR.Y.0001.050926T0600Z-050926T1500Z/
/X.NEW.KPIH.FZ.W.0001.050926T0600Z-050926T1500Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...AMERICAN FALLS
301 PM MDT SUN SEP 25 2005

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
MONDAY. THE FROST ADVISORY IS NO LONGER IN EFFECT. 

CLEARING SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP BELOW
FREEZING TONIGHT IN THE LOWER SNAKE PLAIN. TEMPERATURES SHOULD
RANGE BETWEEN 25 TO 32 DEGREES BY SUNRISE.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

IDZ020-261115-
/X.UPG.KPIH.FZ.A.0001.050926T0600Z-050926T1500Z/
/X.NEW.KPIH.FZ.W.0001.050926T0600Z-050926T1500Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY
301 PM MDT SUN SEP 25 2005

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
MONDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 

CLEARING SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP
BELOW FREEZING IN MANY AREAS ACROSS THE UPPER SNAKE PLAIN TONIGHT.
TEMPERATURES SHOULD RANGE BETWEEN 25 TO 32 DEGREES BY SUNRISE.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

IDZ017-261115-
/X.NEW.KPIH.FR.Y.0002.050926T0600Z-050926T1500Z/
EASTERN MAGIC VALLEY-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY
301 PM MDT SUN SEP 25 2005

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
MONDAY. 

CLEARING SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP
INTO THE LOWER AND MID 30S BY SUNRISE RESULTING IN AREAS OF FROST.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
1 follow-up statement
000 
WWUS75 KPIH 261001
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
401 AM MDT MON SEP 26 2005

IDZ020-021-261500-
/X.CON.KPIH.FZ.W.0001.000000T0000Z-050926T1500Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
POCATELLO...BLACKFOOT...AMERICAN FALLS
401 AM MDT MON SEP 26 2005

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING...

CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP BELOW
FREEZING IN THE LOWER SNAKE PLAIN EARLY THIS MORNING. TEMPERATURES
SHOULD RANGE BETWEEN 25 AND 32 DEGREES BY SUNRISE...AND THEN RISE
INTO THE UPPER 30S BY MID MORNING.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

IDZ017-261500-
/X.CON.KPIH.FR.Y.0002.000000T0000Z-050926T1500Z/
EASTERN MAGIC VALLEY-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY
401 AM MDT MON SEP 26 2005

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING...

CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO
THE LOWER AND MID 30S AROUND SUNRISE RESULTING IN AREAS OF FROST.
TEMPERATURES ARE FORECAST TO RISE INTO THE LOWER 40S BY MID
MORNING.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this frost advisory went out at Sep 25, 2:45 PM MDT, 16 minutes earlier.

Area forecast discussion, Sep 25, 2:45 PM MDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO IDAHO
245 PM MDT SUN SEP 25 2005

.DISCUSSION...UPPER LOW KICKING EAST OF FCST/A THIS AFTERNOON
HOWEVER...STRATUS REMAINS ACROSS MUCH OF ZN19 (ALTHOUGH IT IS
SHRINKING). WILL KEEP LOW STRATUS CLOUDS UNTIL 04Z AT SUCH TIME
DOWNSLOPING SFC (NORTHEAST) WINDS SHOULD CLEAR CLOUDS. HAVE UPGRADED
FROST ADV/FREEZE WATCH TO FREEZE WARNINGS (ZN20/21). ALSO ISSUED A
FROST ADV FOR ZN17. WITH LIGHT WINDS AND CLEAR SKIES WENT WITH THE
COLDER MAV GUIDANCE. MAY SEE SOME FOG/STRATUS DEVELOP ACROSS THE
UPPER SNAKE VALLEY SO TEMPS MAY NOT GET QUITE AS COLD AS THE LOWER
SNAKE VALLEY. UPPER RIDGE AND MUCH WARMER 7H TEMPS PUSHES INTO
FCST/A ON MONDAY FOR MOSTLY CLEAR SKIES AND MILD TEMPS. UPPER CLOSED
LOW ALONG CA COAST WILL MOVE INLAND MONDAY NIGHT AND SPREAD
ISOL/SCAT SHOWERS ACROSS AREA (MAINLY MTNS) ON TUE. MODELS HAVING A
DIFFICULT TIME IN FORECASTING THE PATH OF THIS UPPER LOW. NAM IS
PROGRESSIVE WITH THIS FEATURE WHILE THE GFS KEEPS IT JUST SOUTH OF
IDAHO THROUGH THURSDAY. GOING WITH THE GFS ATTM. WITH THE GFS
SCENARIO THOUGHT IT PRUDENT TO KEEP SLIGHT CHC POPS ALONG THE UT
BORDER WED-THU. GFS FCSTING A RATHER STRONG 3H JET TO MOVE INTO THE
WEST COAST BY FRI MORNING WHICH SHOULD KICK UPPER LOW (TO OUR SOUTH)
EASTWARD. INCREASING CLOUDS ON FRIDAY AND IF THE GFS IS RIGHT A
STRONG COLD FRONT TRACKS ACROSS AREA FRIDAY NIGHT. MUCH COOLER FOR
SATURDAY. EC SIMILAR WITH PATTERN BUT NOT AS COLD WITH FRONTAL
PASSAGE LATE FRIDAY (5H HEIGHTS NOT AS LOW). WITH UNCERTAINTY STILL
HIGH FROM DAY 4 ONWARD... MADE ONLY MINOR CHANGES TO EXTENDED
FORECAST.

WINTHER

&&

.AVIATION...AREA OF PERSISTENT MVFR CIGS NORTH OF BLACKFOOT IN THE
UPPER SNAKE PLAIN TO REMAIN THROUGH THE EVENING WITH GRADUAL
CLEARING BY MIDNIGHT. PATCHY FOG FORMATION POSSIBLE DURING THE EARLY
MORNING HOURS IN THE UPPER SNAKE PLAIN DUE TO RESIDUAL MOISTURE AND
CLEAR SKIES.  PATCHY FOG EXPECTED TO BURN OFF BY MID MORNING ON
TUESDAY.  DSH

&&

.PIH WATCHES/WARNING/ADVISORIES...FREEZE WARNING TONIGHT FOR IDAHO
ZONES 20/21. FROST ADVISORY TONIGHT FOR IDAHO ZONE 17. PLEASE SEE
BULLETIN BOINPWPIH FOR DETAILS.

&&

WEATHER INFORMATION ON-LINE 24-HOURS A DAY
(ALL LOWER-CASE LETTERS)

WWW.WEATHER.GOV/POCATELLO
Hazardous weather outlook, Sep 25, 5:00 AM MDT, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
500 AM MDT SUN SEP 25 2005

IDZ017>025-031-032-261200-
LOST RIVER/PASHIMEROI-CACHE VALLEY/IDAHO PORTION-
SOUTH CENTRAL HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION-
LOWER SNAKE RIVER PLAIN-SAWTOOTH MOUNTAINS-EASTERN MAGIC VALLEY-
BIG AND LITTLE WOOD RIVER REGION-UPPER SNAKE RIVER PLAIN-
CARIBOU HIGHLANDS-UPPER SNAKE HIGHLANDS-
500 AM MDT SUN SEP 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO

.DAY ONE...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. COLD OVERNIGHT
TEMPERATURES ARE EXPECTED TONIGHT THROUGHOUT EASTERN IDAHO. FROST IS
FORECAST THROUGH MUCH OF THE SNAKE RIVER VALLEY WITH A FREEZE WATCH
AND A FROST ADVISORY POSTED FOR TONIGHT.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

SPOTTER INFORMATION STATEMENT...
WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS.
THIS WOULD INCLUDE ALL HAIL...WIND...HEAVY RAIN AND FLOODING REPORTS.
THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER
SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...
OR OTHER STANDARD OPERATING PROCEDURES.

WEATHER INFORMATION ON-LINE 24-HOURS A DAY
(ALL LOWER-CASE LETTERS)

WWW.WEATHER.GOV/POCATELLO

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 25, 3:21 AM MDTFrost AdvisoryPIH30 hr
Sep 25, 3:21 AM MDTFreeze WatchPIH30 hr

Nearby

Frost Advisories in Idaho, 2005Every frost advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.